Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 19, NWS Amarillo, TX

March 14, 201820 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Mar 14, 2018, 3:47 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 15, 2018, 1:00 PM CDT. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2018, 3:47 PM CDT (20:47 UTC)
In effect from
Mar 15, 2018, 1:00 PM CDT
Expired
Mar 15, 2018, 10:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 1:05 PM CDTWILDFIRE 3003 N Dawn, TXTHE 1062 FIRE OCCURRED AT THE TOP OF TEXAS COTTON GIN NORTH OF DAWN AND IS NOW 100 PERCENT CONTAINED. UNKNOWN IF ANY HOMES OR OTHER STRUCTURES WERE THREATENED BY THE FIRE OR IF THERE WERE ANY INJURIES OR FATALITIES.
Mar 15, 1:42 PM CDTWILDFIRE 150004 Sse Channing, TXTHE COUNTY LINE FIRE RESULTED IN EVACUATIONS FOR RESIDENTS NEAR THE MORRE COUNTY AND HARTLEY COUNTY LINE BUT HAVE SINCE BEEN LIFTED. UNKNOWN HOW MANY HOMES AND OTHER STRUCTURES HAVE BEEN THREATENED. ALSO UNKNOWN IF THERE WERE ANY INJURIES OR FATALITIES. THE CO
Mar 15, 1:42 PM CDTWILDFIRE 156824 Sse Channing, TXTHE COUNTY LINE FIRE RESULTED IN EVACUATIONS FOR RESIDENTS NEAR THE MORRE COUNTY AND HARTLEY COUNTY LINE BUT HAVE SINCE BEEN LIFTED. UNKNOWN HOW MANY HOMES AND OTHER STRUCTURES HAVE BEEN THREATENED. ALSO UNKNOWN IF THERE WERE ANY INJURIES OR FATALITIES. THE CO
Mar 15, 1:42 PM CDTWILDFIRE 156824 Sse Channing, TXTHE COUNTY LINE FIRE RESULTED IN EVACUATIONS FOR RESIDENTS NEAR THE MORRE COUNTY AND HARTLEY COUNTY LINE BUT HAVE SINCE BEEN LIFTED. UNKNOWN HOW MANY HOMES AND OTHER STRUCTURES HAVE BEEN THREATENED. THE COUNTY LINE FIRE IS NOW 100 PERCENT CONTAINED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2086 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

220 
WWUS84 KAMA 142047
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
347 PM CDT Wed Mar 14 2018

OKZ001-TXZ001-002-006>008-011-012-016-017-151200-
/O.UPG.KAMA.FW.A.0016.180315T1800Z-180316T0200Z/
/O.NEW.KAMA.FW.W.0019.180315T1800Z-180316T0300Z/
/O.NEW.KAMA.FW.A.0017.180316T1700Z-180317T0200Z/
Cimarron-Dallam-Sherman-Hartley-Moore-Hutchinson-Oldham-Potter-
Deaf Smith-Randall-
347 PM CDT Wed Mar 14 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA
PANHANDLE...AS WELL AS THE WESTERN TWO-THIRDS OF THE TEXAS
PANHANDLE... 

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHWEST HALF OF THE COMBINED TEXAS AND OKLAHOMA PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 1 PM to 10 PM CDT Thursday. A Fire Weather Watch has
also been issued for Friday. This Fire Weather Watch for strong 
winds and low relative humidity is in effect from Friday afternoon
through Friday evening. The Fire Weather Watch for Thursday is no
longer in effect.

* Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... 
  Sherman...Hartley...Moore...Hutchinson...Oldham...Potter...
  Deaf Smith and Randall.

* 20 Foot Winds...Southwest at 25 to 35 MPH with higher gusts.

* Relative Humidity...Falling into the 10 to 14 percent range.

* Red Flag Threat Index...3 to 6.

* Timing...Between 1 and 10 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

OKZ002-003-TXZ003-004-151200-
/O.UPG.KAMA.FW.A.0016.180315T1800Z-180316T0200Z/
/O.NEW.KAMA.FW.W.0019.180315T1800Z-180316T0300Z/
Texas-Beaver-Hansford-Ochiltree-
347 PM CDT Wed Mar 14 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST HALF OF 
THE COMBINED TEXAS AND OKLAHOMA PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 1 PM to 10 PM CDT Thursday. The Fire Weather Watch is
no longer in effect.

* Affected Area...In Oklahoma...Texas and Beaver. In Texas... 
  Hansford and Ochiltree.

* 20 Foot Winds...Southwest at 20 to 25 MPH with higher gusts.

* Relative Humidity...Falling to around 14 percent.

* Red Flag Threat Index...3 to 5.

* Timing... Between 1 PM and 10 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

TXZ013-018-151200-
/O.NEW.KAMA.FW.W.0019.180315T1800Z-180316T0300Z/
/O.NEW.KAMA.FW.A.0017.180316T1700Z-180317T0200Z/
Carson-Armstrong-
347 PM CDT Wed Mar 14 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH-CENTRAL TEXAS
PANHANDLE...
 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE 
SOUTH-CENTRAL TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 1 PM to 10 PM CDT Thursday. A Fire Weather Watch has
also been issued. This Fire Weather Watch for strong winds and
low relative humidity is in effect from Friday afternoon through
Friday evening.

* Affected Area...In Texas...Carson and Armstrong.

* 20 Foot Winds...Southwest 20 to 30 MPH with higher gusts.

* Relative Humidity...Around 14 percent on Thursday and 9 percent
  on Friday.

* Red Flag Threat Index...1 to 3.

* Timing...Between noon and 10 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

TXZ014-019-020-151200-
/O.NEW.KAMA.FW.A.0017.180316T1700Z-180317T0200Z/
Gray-Donley-Collingsworth-
347 PM CDT Wed Mar 14 2018

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHEAST TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Fire
Weather Watch for strong winds and low relative humidity, which
is in effect from Friday afternoon through Friday evening.

* Affected Area...In Texas...Gray...Donley and Collingsworth.

* 20 Foot Winds...20 to 25 MPH with higher gusts. 

* Relative Humidity...9 to 10 percent.

* Red Flag Threat Index...2 to 3.

* Timing...Between noon and 9 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

Cockrell

For more information from the National Weather Service visit...
www.weather.gov/ama
2 follow-up statements
070 
WWUS84 KAMA 150907
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
407 AM CDT Thu Mar 15 2018

...Widespread Critical Fire Weather Today...

TXZ005-009-010-015-152300-
/O.EXA.KAMA.FW.W.0019.180315T1800Z-180316T0300Z/
/O.EXA.KAMA.FW.A.0017.180316T1700Z-180317T0200Z/
Lipscomb-Roberts-Hemphill-Wheeler-
407 AM CDT Thu Mar 15 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE EASTERN TEXAS PANHANDLE... 
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
EASTERN TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 1 PM this afternoon to 10 PM CDT this evening. A Fire
Weather Watch has also been issued. This Fire Weather Watch for
strong winds and low relative humidity is in effect from Friday
afternoon through Friday evening.

* Affected Area...In Texas...Lipscomb...Roberts...Hemphill and 
  Wheeler.

* 20 Foot Winds...Southwest at 20 to 30 MPH with gusts up to 40
  MPH. on Friday, west winds 15 to 20 MPH with gusts up to 30 
  MPH.

* Relative Humidity...15 to 20 percent range today. 6 to 10
  percent on Friday.

* Red Flag Threat Index...3 to 4 today. 4 on Friday.

* Timing...Between 1 and 10 PM CDT today. Between 12 and 9 PM CDT
  on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

TXZ014-019-020-152300-
/O.EXA.KAMA.FW.W.0019.180315T1800Z-180316T0300Z/
/O.CON.KAMA.FW.A.0017.180316T1700Z-180317T0200Z/
Gray-Donley-Collingsworth-
407 AM CDT Thu Mar 15 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE SOUTHEAST TEXAS PANHANDLE... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON 
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY 
FOR THE SOUTHEAST TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 1 PM this afternoon to 10 PM CDT this evening.

* Affected Area...In Texas...Gray...Donley and Collingsworth.

* 20 Foot Winds...Southwest at 15 to 25 MPH with gusts up to 35
  MPH. On Friday, west winds 15 to 20 MPH with gusts up to 30 
  MPH.

* Relative Humidity...12 to 19 percent range today. 6 to 9 
  percent on Friday.

* Red Flag Threat Index...3 to 4 today.  4 to 5 on Friday.

* Timing...Between 1 and 10 PM CDT today. Between 12 and 9 PM CDT
  on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

OKZ002-003-TXZ003-004-152300-
/O.EXA.KAMA.FW.A.0017.180316T1700Z-180317T0200Z/
/O.CON.KAMA.FW.W.0019.180315T1800Z-180316T0300Z/
Texas-Beaver-Hansford-Ochiltree-
407 AM CDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE SOUTHWEST HALF OF THE COMBINED TEXAS AND OKLAHOMA
PANHANDLES...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTH CENTRAL TEXAS
PANHANDLE...

The National Weather Service in Amarillo has issued a Fire
Weather Watch for strong winds and low relative humidity, which
is in effect from Friday afternoon through Friday evening.

* Affected Area...In Oklahoma...Texas and Beaver. In Texas... 
  Hansford and Ochiltree.

* 20 Foot Winds...Southwest at 20 to 25 MPH with gusts up to 40
  MPH. On Friday, west winds 15 to 20 MPH with gusts up to 30 MPH. 

* Relative Humidity...9 to 14 percent range today. 7 to 13 percent
  on Friday.

* Red Flag Threat Index...4 to 6 today.  4 to 5 on Friday.

* Timing...Between 1 and 10 PM CDT.  Between 12 and 9 PM CDT
  on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

OKZ001-TXZ001-002-006>008-011>013-016>018-152300-
/O.CON.KAMA.FW.W.0019.180315T1800Z-180316T0300Z/
/O.CON.KAMA.FW.A.0017.180316T1700Z-180317T0200Z/
Cimarron-Dallam-Sherman-Hartley-Moore-Hutchinson-Oldham-Potter-
Carson-Deaf Smith-Randall-Armstrong-
407 AM CDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE OKLAHOMA PANHANDLE...AS WELL AS THE WESTERN TWO-THIRDS OF
THE TEXAS PANHANDLE...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE SOUTHWEST HALF OF THE COMBINED TEXAS AND OKLAHOMA
PANHANDLES...

* Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... 
  Sherman...Hartley...Moore...Hutchinson...Oldham...Potter... 
  Carson...Deaf Smith...Randall and Armstrong.

* 20 Foot Winds...Southwest at 25 to 35 MPH with gusts 45 to 55
  MPH. On Friday, west winds 15 to 20 MPH with gusts up to 30 MPH. 

* Relative Humidity...9 to 12 percent today. 6 to 9 percent on
  Friday.

* Red Flag Threat Index...4 to 7 today. 4 to 5 on Friday.

* Timing...Between 1 and 10 PM CDT. Between 12 and 9 PM CDT
  on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
560 
WWUS84 KAMA 152051
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
351 PM CDT Thu Mar 15 2018

OKZ001>003-TXZ001>020-161100-
/O.UPG.KAMA.FW.A.0017.180316T1700Z-180317T0200Z/
/O.NEW.KAMA.FW.W.0020.180316T1600Z-180317T0200Z/
/O.CON.KAMA.FW.W.0019.000000T0000Z-180316T0300Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
351 PM CDT Thu Mar 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHWEST HALF OF THE COMBINED TEXAS AND OKLAHOMA PANHANDLES...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE COMBINED
TEXAS AND OKLAHOMA PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 11 AM to 9 PM CDT Friday. The Fire Weather Watch is
no longer in effect.

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... 
  Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... 
  Armstrong...Donley and Collingsworth.

* 20 Foot Winds...Southwest at 20 to 25 MPH with gusts up to 40
  MPH. On Friday, west and northwest winds 20 to 30 MPH with 
  gusts up to 40 MPH.

* Relative Humidity...9 to 14 percent range today. 6 to 14 
  percent on Friday.

* Red Flag Threat Index...4 to 6 today. 4 to 7 on Friday. 

* Timing...Between 1 and 10 PM CDT today. Between 11 AM and 9 PM 
  CDT on Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

Cockrell

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 14, 3:45 PM CDT, 2 minutes earlier.

Area forecast discussion, Mar 14, 3:45 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
345 PM CDT Wed Mar 14 2018

.DISCUSSION...
Dry forecast continues with fire weather concerns at the forefront.

Northwest flow aloft over the Texas and Oklahoma Panhandles
transitions to southwest overnight as mid-level ridge translates
eastward across the forecast area.  On Thursday, falling heights
ahead of incoming shortwave trof lead to tightening gradients at all
levels and rapidly falling pressures as deepening surface trof moves
across Panhandles.  Apart from heightened fire weather concerns, a
wind advisory may be needed on Thursday.  At this point, western
sections look to be at greatest risk for the strongest winds as deep
mixing taps progged 850 mb jet streak.  Also on Thursday, modest
increase in low- to mid-level moisture aligned with surface trof
expected to lead to a small amount of elevated instability in
eastern sections late in the afternoon.  Any updrafts will likely
be sheared apart or move too quickly for any measurable
precipitation.

Pacific cold front moves east through the Panhandles Thursday
afternoon and Thursday night, with further low-level drying.
Backdoor cold front makes a run at forecast area on Friday.
Winds expected to be strongest on Friday across the southwest half
of the forecast area, leading us to issue a Fire Weather Watch
for this area.

On Saturday, frontal boundary expected to hang up, with reduced
winds across northeast sections, and stronger dry winds continuing
across the southwest.

Boundary retreats as a warm front Sunday morning, with widespread
strong dry west winds all afternoon.

Front expected to pass again as another backdoor cold front Sunday
evening.  North winds expected on Monday.

Next lee trof sets up with southwest and south winds Tuesday and
Wednesday.  03

Cockrell

&&

.FIRE WEATHER...
Elevated fire weather conditions will continue into the early
evening when winds subside.

Critical fire weather conditions are expected Thursday across the
Oklahoma Panhandle and western two-thirds of the Texas Panhandle,
with elevated fire weather conditions elsewhere.  Extremely
critical fire weather conditions may develop across the
westernmost sections.

Critical fire weather conditions may develop on Friday across the
southwest half of the Combined Panhandles, where a Fire Weather
Watch will be in effect.

Elevated to critical fire weather conditions will be possible
Saturday through Wednesday across parts of the Panhandles, with
Sunday being the day with the greatest likelihood for widespread
critical fire weather conditions.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                43  80  43  73  38 /   0   5   0   0   0
Beaver OK                  43  84  44  72  34 /   0   5   5   0   0
Boise City OK              41  77  38  68  31 /   0   0   0   0   0
Borger TX                  47  82  47  74  40 /   0   5   5   0   0
Boys Ranch TX              43  82  42  75  36 /   0   0   0   0   0
Canyon TX                  41  80  42  73  37 /   0   5   0   0   0
Clarendon TX               41  83  47  76  41 /   0  10   5   0   5
Dalhart TX                 38  80  37  72  32 /   0   0   0   0   0
Guymon OK                  43  81  43  71  33 /   0   0   5   0   0
Hereford TX                41  81  41  73  36 /   0   0   0   0   0
Lipscomb TX                44  83  47  74  36 /   0   5   5   0   0
Pampa TX                   46  83  46  73  38 /   0  10   5   0   0
Shamrock TX                42  83  48  76  41 /   0  10   5   0   0
Wellington TX              42  84  49  79  43 /   0  10   5   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 1 PM to 10 PM CDT Thursday for the
     following zones: Armstrong...Carson...Dallam...Deaf Smith...
     Hansford...Hartley...Hutchinson...Moore...Ochiltree...
     Oldham...Potter...Randall...Sherman.

     Fire Weather Watch from Friday afternoon through Friday evening
     for the following zones: Armstrong...Carson...
     Collingsworth...Dallam...Deaf Smith...Donley...Gray...
     Hartley...Hutchinson...Moore...Oldham...Potter...Randall...
     Sherman.

OK...Red Flag Warning from 1 PM to 10 PM CDT Thursday for the
     following zones: Beaver...Cimarron...Texas.

     Fire Weather Watch from Friday afternoon through Friday evening
     for the following zones: Cimarron.

&&

29/03
Hazardous weather outlook, Mar 14, 3:46 PM CDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Amarillo TX
346 PM CDT Wed Mar 14 2018

OKZ001>003-TXZ001>020-151100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
346 PM CDT Wed Mar 14 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Through Tonight.

Elevated fire weather conditions will continue into the early
evening across the Panhandles this afternoon due to breezy winds
and low relative humidity.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Critical fire weather conditions are expected on Thursday across
the Oklahoma Panhandle and the western two-thirds of the Texas
Panhandle Thursday, with elevated fire weather conditions
elsewhere.  Strong southwest winds may develop, requiring a wind
advisory across western sections, and causing extremely critical
fire weather conditions in the west on Thursday. A Red Flag
Warning is in effect Thursday.

Critical fire weather conditions may develop on Friday across the
southwest half of the Combined Panhandles, where a Fire Weather
Watch will be in effect.

Elevated to critical fire weather conditions will be possible
Saturday through Tuesday across parts of the Panhandles, with
Sunday being the day with the greatest likelihood for widespread
critical fire weather conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions through Tuesday.

Cockrell

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:47 PM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more24 hr

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.